MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 TI CORT FIX 7X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH 5.5 TI CORT FIX 7X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 186731745
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procodes: kwp, kwq, mnh, mni, osh.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a revision transforaminal lumbar interbody fusion (tlif) surgery was being performed.The patient already had 4 screws inside; the surgeon removed the 4 screws and choose to re-insert 2 out of the 4 screws at l4.It was one of these screws that encountered the problem, as the surgeon went to re insert the 7.0x45mm cortical fix viper screw at the l4 pedicle, the tulip head of the screw popped off, leaving the body of the screw separate from the screw head.The surgeon was able to remove the remainder of the screw and replaced it with a new screw, choosing to tap before inserting the new screw.There were no issues with the new screw.There were no fragments generated.The procedure was successfully completed by removing the broken screw from the field and replacing the new screw.There was no surgical delay.There were no patient consequences.This report is for a 5.5 titanium (ti) cortical fix 7x45mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the dhr of product code: 186731745.Lot : 218833.Was electronically reviewed and a non-conformance has been observed during the manufacturing process with no link with complaint description.The product was released on: 06.10.2018.Qty: 99.Visual inspection: the 5.5 ti cort fix 7x45mm (p/n: 186731745, lot #: 218833) was returned and received at us customer quality (cq).Upon visual inspection, the distal portion of the screw shaft was broken and the broken fragments were returned.No other issues were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: dimensional inspection was not performed due to post manufacturing damage.Document/specification review.Based on the date of manufacture, the current and manufactured revision of drawings were reviewed viper ti, cortical fix polyaxial screw, bottom loading shank.Viper cortical fix polyaxial screw shank dia 7 x 30-130, ti.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the 5.5 ti cort fix 7x45mm (p/n: 186731745, lot #: 218833).There is no indication that a design or manufacturing issue has caused the complaint condition.A definitive root cause of the screw breaking postoperatively could not be positively determined.However, examination of the fracture surface reveals two surface morphologies, a smooth region and a grainy/rough region with progression lines; which are indicative of fatigue failure and the larger final fracture region is indicative of the loading being from a high flexural load.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 TI CORT FIX 7X45MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11740177
Report Number1526439-2021-00816
Device Sequence Number3778200
Product Code NKB
UDI-Device Identifier10705034352015
UDI-Public(01)10705034352015
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186731745
Device Catalogue Number186731745
Device Lot Number218833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer04/29/2021
05/25/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date04/30/2021
06/01/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN INSERTION INSTRUMENTS
Patient Age48 YR